MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BROVIAC 6.6 FR SINGLE-LUMEN CV CATHETER PEEL-APART INTRODUCER KIT WITH SURECUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS BROVIAC 6.6 FR SINGLE-LUMEN CV CATHETER PEEL-APART INTRODUCER KIT WITH SURECUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code Venipuncture (2129)
Date of Event 03/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of huzd1973 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility: "general endotracheal anesthesia was induced.The chest and neck were prepped and draped in a standard sterile fashion using betadine paint.Access attempt was made from the left subclavian position.There was return of nonpulsatile blood.A wire was advanced using the seldinger technique without resistance.The wire was seen across the midline by fluoroscopic guidance and the right border of the heart.It was felt to be safely in a venous position.At this point, a counter incision was made in the left anterior chest wall.A 0.5% bupivacaine was infiltrated in skin and subcutaneous tissues at the site.A 6.6 french broviac catheter was tunneled from the anterior chest wall site towards the vessel puncture site and delivered.It was measured to appropriated size and cut.Next, under direct fluoroscopic guidance, a 7 french peel away sheath introducer was advanced over the wire towards the heart.Again, it crossed the midline and turned towards the right heart border.Next, the obturator from the peel away sheath was removed in order to place the catheter forward.At this time, we encountered bright red high pressure bloody return.End result was endovascular interrogation of aortic cannulation.Median sternotomy with repair of puncture at aortic arch as well as left subclavian vein was performed.¿ there were no issues with the device.On 04/03/2017-the facility reported that the patient had another central line placed and was returning to baseline with plans to be discharged.

Brand Name
BROVIAC 6.6 FR SINGLE-LUMEN CV CATHETER PEEL-APART INTRODUCER KIT WITH SURECUFF
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6505005
Report Number3006260740-2017-00444
Device Sequence Number14733
Product Code LJS
UDI-Device Identifier00801741051838
UDI-Public(01)00801741051838(17)200528(10)HUZD1973
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/19/2017
Report Date (Section F) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2020
Device Model NumberN/A
Device Catalogue Number0600544
Device Lot NumberHUZD1973
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/16/2017
Event Location Hospital
Date Report to Manufacturer03/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age8 YR
Patient Weight29
Date Report Sent to FDA03/17/2017